Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 38, NWS Jacksonville, FL

May 20, 2011Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at May 20, 2011, 4:26 AM EDT for Suwannee County, Florida. It took effect at May 20, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2011, 4:26 AM EDT (08:26 UTC)
In effect from
May 20, 2011, 1:00 PM EDT
Expired
May 20, 2011, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3254 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WWUS82 KJAX 200826
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 AM EDT FRI MAY 20 2011

FLZ020>022-202300-
/O.NEW.KJAX.FW.W.0038.110520T1700Z-110520T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-
426 AM EDT FRI MAY 20 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND HIGH ERC VALUES.
THIS INCLUDES HAMILTON...SUWANNEE AND COLUMBIA COUNTIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 30 PERCENT DURING THE
AFTERNOON HOURS AND REMAIN BELOW CRITICAL LEVELS FOR A DURATION OF
5 TO 6 HOURS. IN ADDITION THE ERC VALUES ARE AT CRITICAL LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MKT
2 follow-up statements
981 
WWUS82 KJAX 201853
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
253 PM EDT FRI MAY 20 2011

FLZ020>022-210000-
/O.NEW.KJAX.FW.A.0035.110521T1500Z-110521T2300Z/
/O.CON.KJAX.FW.W.0038.000000T0000Z-110520T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-
253 PM EDT FRI MAY 20 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR DURATIONS OF LOW RH AND HIGH ERC VALUES... 
...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH
EARLY SATURDAY EVENING FOR DURATIONS OF LOW RH AND HIGH ERC
VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
EDT THIS EVENING. 

RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 30 PERCENT THIS
AFTERNOON AND REMAIN BELOW CRITICAL LEVELS FOR A DURATION OF 5 TO
6 HOURS. IN ADDITION THE ERC VALUES ARE AT CRITICAL LEVELS.

ON SATURDAY...MINIMUM RH VALUES ARE EXPECTED TO BE IN THE 25 TO 30
PERCENT RANGE OVER THE AREA. DURATIONS AT OR BELOW 35 PERCENT OF
4 TO 6 HOURS ARE EXPECTED. IN ADDITION...ERC VALUES WILL BE NEAR
35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ023-030-031-035-036-210000-
/O.NEW.KJAX.FW.A.0035.110521T1500Z-110521T2300Z/
BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
253 PM EDT FRI MAY 20 2011

...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH
EARLY SATURDAY EVENING FOR DURATIONS OF LOW RH AND HIGH ERC 
VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY MORNING
THROUGH EARLY SATURDAY EVENING.

ON SATURDAY...MINIMUM RH VALUES ARE EXPECTED TO BE IN THE 25 TO 30
PERCENT RANGE OVER THE AREA. DURATIONS AT OR BELOW 35 PERCENT OF
4 TO 6 HOURS ARE EXPECTED. IN ADDITION...ERC VALUES WILL BE NEAR
35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

CARROLL
182 
WWUS82 KJAX 202304
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EDT FRI MAY 20 2011

FLZ020>022-210715-
/O.EXP.KJAX.FW.W.0038.000000T0000Z-110520T2300Z/
/O.CON.KJAX.FW.A.0035.110521T1500Z-110521T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-
704 PM EDT FRI MAY 20 2011

...THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING...

ON SATURDAY...MINIMUM RH VALUES ARE EXPECTED TO BE IN THE 25 TO
30 PERCENT RANGE OVER THE AREA. DURATIONS AT OR BELOW 35 PERCENT
OF 4 TO 6 HOURS ARE EXPECTED. IN ADDITION...ERC VALUES WILL BE
NEAR 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ023-030-031-035-036-210715-
/O.CON.KJAX.FW.A.0035.110521T1500Z-110521T2300Z/
BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
704 PM EDT FRI MAY 20 2011

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING.

ON SATURDAY...MINIMUM RH VALUES ARE EXPECTED TO BE IN THE 25 TO
30 PERCENT RANGE OVER THE AREA. DURATIONS AT OR BELOW 35 PERCENT
OF 4 TO 6 HOURS ARE EXPECTED. IN ADDITION...ERC VALUES WILL BE
NEAR 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 20, 4:23 AM EDT, 3 minutes earlier.

Area forecast discussion, May 20, 4:23 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 AM EDT FRI MAY 20 2011

.SHORT TERM...TODAY THROUGH SUNDAY

WARMING TREND WILL CONTINUE TODAY AS HIGHLY AMPLIFIED UPPER RIDGE
VERY SLOWLY SHIFTS EAST FROM THE MISSISSIPPI RIVER VALLEY.
850 MB TEMPS AND LOW LEVEL THICKNESSES WILL INCREASE
SIGNIFICANTLY. INTERIOR PORTIONS OF NORTHEAST FLORIDA WILL TOP OUT
IN THE MID 90S. EARLY PUSH TO ATLANTIC SEABREEZE WILL KEEP IT A
LITTLE COOLER IN THE ATLANTIC COASTAL COUNTIES...WITH MID 80S
EXPECTED AT THE BEACHES. DRY AIRMASS WILL MAKE IT EXTREMELY
DIFFICULT FOR SHOWER ACTIVITY...THUS POPS WILL BE CAPPED AT 10
PERCENT.

90 DEGREE TEMPS WILL PUSH A LITTLE CLOSER TO THE ATLANTIC COAST ON
SATURDAY AS UPPER RIDGE DRAWS CLOSER AND ATLANTIC SEABREEZE SLOWER
TO MOVE INLAND. AIRMASS WILL REMAIN DRY WITH SUBSIDENCE ALOFT. ANY
THUNDERSTORM ACTIVITY WILL BE DEPENDENT ON MESOSCALE FORCING
MECHANISMS WHICH MAKES IT NEARLY IMPOSSIBLE TO PINPOINT THIS FAR
OUT. WILL CONTINUE WITH SLIGHT CHANCE WORDING ACROSS THE SOUTHERN
PORTIONS OF THE AREA WHERE SEABREEZE COLLISIONS ARE MOST LIKELY
LATE IN THE AFTERNOON.

UPPER RIDGE WILL POSITION OVER THE AREA ON SUNDAY. TEMPS WILL SOAR
INTO THE 90S AWAY FROM THE BEACHES WITH MID TO UPPER 90S EXPECTED
ACROSS THE INTERIOR OF NE FL AND SE GA. RAIN CHANCES WILL REMAIN
LOW WITH ONLY ISOLATED THUNDERSTORMS POSSIBLE LATE IN THE DAY.

.LONG TERM...MONDAY THROUGH THURSDAY

HOT AND MOSTLY DRY WEATHER PATTERN WILL EXTEND THROUGH MUCH OF
NEXT WEEK AS POSITIVELY TILTED UPPER RIDGE AXIS REMAINS
POSITIONED ACROSS THE AREA. TEMPERATURES WILL REMAIN SOME 5 TO 10
DEGREES ABOVE NORMAL. ISOLATED THUNDERSTORMS CANNOT BE RULED OUT
EACH AFTERNOON AND EVENING ALONG SEABREEZE INTERACTIONS.

&&

.AVIATION...PATCHY RADIATIONAL FOG EXPECTED UNTIL ARND 12Z AT FL
TERMINALS. PREVAILING MVFR EXPECTED AT VQQ AND CRG ALTHO
OCCASIONAL IFR VSBY AND CIGS CAN BE EXPECTED. THEN VFR WILL RETURN
AFTER SUNRISE. PATCHY FOG IS EXPECTED AGAIN EARLY SAT MORN BUT
IT'S TOO SOON TO INCLUDE A TEMPO WITH THE 12Z TAF ISSUANCE.

&&

.MARINE...BUOYS ARE REPORTING SE WINDS 10KT OR LESS...AND SLIGHTLY
HIGHER IN SE GA WATERS. HIGH PRESSURE RIDGE WILL BUILD OVER THE
WATERS THRU THE PERIOD WITH SE TO S WINDS AND NO HEADLINES.

&&

.FIRE WEATHER...RH VALUES WILL FALL BELOW 35 PERCENT ACRS INTERIOR
ZONES THIS AFTERNOON. EAST OF HWY 301 WILL HAVE SHORT DURATION
CRITICAL RH'S BEFORE THE SEABREEZE. ERC VALUES ARE ALSO AT
CRITICAL LEVELS OVER THE SUWANNEE VALLEY AND WILL ISSUE A RED FLAG
WRNG FOR 3 COUNTIES. REMAINDER OF INTERIOR NE FL WILL HAVE A FIRE
DANGER STATEMENT AS ERC NUMBERS ARE 30-34.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  91  63  95  66 /   0   0   0  10
SSI  84  69  86  70 /   0   0  10  10
JAX  88  67  91  68 /   0   0  10  10
SGJ  84  69  86  70 /   0   0  10  10
GNV  95  65  95  66 /   0  10  10  10
OCF  94  65  94  67 /  10  10  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

JDS/MKT
Hazardous weather outlook, May 19, 10:01 PM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1001 PM EDT THU MAY 19 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1001 PM EDT THU MAY 19 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...AREAS OF SMOKE OVER PORTIONS OVER SOUTHEAST GEORGIA...

AREAS OF SMOKE...FROM THE HONEY PRAIRIE WILDFIRE...WILL DRIFT TO
THE NORTHWEST TOWARDS HOMERVILLE AND PEARSON. MOTORISTS MAY NEED TO
TAKE CAUTION EARLY IN THE MORNING...ESPECIALLY ALONG U.S. HIGHWAY
441 BETWEEN FARGO AND DOUGLAS AND U.S. HIGHWAY 84 WEST OF WAYCROSS
...DUE TO POSSIBLE VISIBILITY REDUCTIONS. THE LOWEST VISIBILITIES
WILL BE NEAR THE STEPHEN FOSTER STATE PARK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AREAS OF SMOKE WILL LINGER NEAR STEPHEN FOSTER STATE PARK AND LOWER
VISIBILITIES WILL BE POSSIBLE DURING THE LATE NIGHT AND EARLY
MORNING HOURS...MAINLY NEAR THE WILDFIRE LOCATION.

AN ELEVATED FIRE DANGER WILL CONTINUE EACH AFTERNOON THROUGH
SATURDAY DUE TO LOW RELATIVE HUMIDITY VALUES OVER INLAND AREAS.

ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY...
BEGINNING OVER THE WEEKEND...MAINLY IN THE VICINITY OF THE SEA
BREEZE FRONT AS IT MOVES INLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 2:53 PM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Suwannee, Union12 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.